Drug interactions between dexamethasone and moxifloxacin
Interactions between your drugs
Applies to: dexamethasone and moxifloxacin
Moxifloxacin and other medications in its class can cause tendinitis and tendon rupture, and the risk may be increased when combined with a steroid such as dexamethasone. Older adults over 60 years of age and those who have received a kidney, heart, and/or lung transplant may be particularly susceptible. Tendon rupture can occur during or up to several months after finishing moxifloxacin treatment and may require surgery or result in prolonged disability. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. Stop taking moxifloxacin and call your doctor immediately if you experience pain, swelling, or inflammation of a tendon area such as the back of the ankle, shoulder, biceps, hand, or thumb. You should also avoid exercise or use of the affected area until further instruction from your doctor. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.